MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29988
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, upon completion of an angiogram, a flexor ansel guiding sheath separated upon removal of the device over a wire guide.Contralateral access was obtained in the common femoral artery, and the device was advanced through a bypass to target the popliteal artery.The access site was scarred; however, the anatomy was reportedly not stenosed, tortuous, or calcified, and the bifurcation was not steep.Multiple wire guides were used with the device, mostly including another manufacturer¿s 0.018-inch and 0.035-inch wires, as well as other manufacturers¿ catheters and balloons.Resistance was encountered upon advancement of the sheath; however, after the physician dilated the tract, the sheath advanced ¿fine¿.Resistance was not encountered upon insertion or removal of ancillary devices through the sheath.The dilator was not reinserted prior to sheath removal.Upon removal, the sheath separated but was held together by ¿the braiding¿ and remained on the wire guide.Because the separated sections remained on the wire, the physician was able to continue pulling on the sheath, removing it entirely by hand.The wire was removed with the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, upon completion of an angiogram, a flexor ansel guiding sheath separated upon removal of the device over a wire guide.Contralateral access was obtained in the common femoral artery, and the device was advanced through a bypass to target the popliteal artery.The access site was scarred; however, the anatomy was reportedly not stenosed, tortuous, or calcified, and the bifurcation was not steep.Multiple wire guides were used with the device, mostly including another manufacturer¿s 0.018-inch and 0.035-inch wires, as well as other manufacturers¿ catheters and balloons.Resistance was encountered upon advancement of the sheath; however, after the physician dilated the tract, the sheath advanced ¿fine¿.Resistance was not encountered upon insertion or removal of ancillary devices through the sheath.The dilator was not reinserted prior to sheath removal.Upon removal, the sheath separated but was held together by ¿the braiding¿ and remained on the wire guide.Because the separated sections remained on the wire, the physician was able to continue pulling on the sheath, removing it entirely by hand.The wire was removed with the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was severely damaged and separated into two sections.The sheath was unraveled starting at 22.5-centimeters from the distal end of the hub, exposing the inner coil.The sheath was bunched and accordion, and the wire guide could not be removed from the sheath.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the ifu instructs ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended use error contributed to this event.The ifu instructs the user to consider reinserting the dilator and removing the sheath and dilator as a unit if resistance is anticipated or encountered.Per the reporter, although resistance was encountered during insertion of the sheath, the dilator was not reinserted prior to sheath removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21729545
Report Number1820334-2025-00305
Device Sequence Number11764100
Product Code DYB
UDI-Device Identifier00827002299887
UDI-Public(01)00827002299887(17)270222(10)15912357
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29988
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL1-HC
Device Lot Number15912357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 SERENITY BALLOONS; 0.018 TERUMO GLIDE ADVANTAGE; 0.035 TERUMO GLIDEWIRE; 0.035 TERUMO NAVICROSS; BOSTON SCIENTIFIC RANGER DCB; MEDTRONIC IMPACT DCB
Patient SexUnknown